MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS TRANSVERSE CONNECTOR; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-FRANCE OASYS TRANSVERSE CONNECTOR; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 2110-0039
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the connector was broken while tightening the interconnection during rod placement stage.A spare implant was used to complete the surgery.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed via visual inspection of the returned device.The connector clip was found fractured.The material analysis was performed on the similar device with the same failure mode a fracture surface was found to have fractured in ductile overload.The elemental composition of the device met what was specified on the drawing.Conclusion: a root cause of the event is excessive tightening torque applied and/or previous damage to the clip during insertion.
 
Event or Problem Description

Brand Name
OASYS TRANSVERSE CONNECTOR
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7244231
Report Number0009617544-2018-00032
Device Sequence Number140465
Product Code NKG
UDI-Device Identifier00808232001372
UDI-Public(01)00808232001372
Combination Product (Y/N)N
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2110-0039
Device Catalogue Number48551070
Device Lot Number7BN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1